Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 40, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 10, 1995, 7:13 PM EDT for Volusia County, Florida. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- May 10, 1995, 7:13 PM EDT (23:13 UTC)
- Expired
- May 10, 1995, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1350 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 102314 SVRMLB FLC127-110015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 713 PM EDT WED MAY 10 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...EASTERN VOLUSIA COUNTY AT 710 PM...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF PORT ORANGE IN VOLUSIA COUNTY. THIS STORM WILL EFFECT THE PORT ORANGE AND DAYTONA BEACH AREAS THOUGH 800 PM. DIME SIZE HAIL WAS REPORTED WITH THIS STORM AT 705 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. PETERSEN &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:47 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 10, 2:47 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 247 PM EDT WED MAY 10 1995 ETA STILL MODEL OF CHOICE THIS PACKAGE AS NGM CONTINUES TO HAVE TROUBLE WITH LOW LEVEL MOISTURE. SHORT WAVE ASSOCIATED WITH PANHANDLE CONVECTION TO MOVE JUST ABOUT DUE EAST OVERNIGHT...FAIRLY CERTAIN STORMS WILL STAY TO THE NORTH OF CWA. BLYR TO VEER TOWARD SOUTHWEST 12-48 HOURS. THIS WILL GIVE EAST COAST GOOD SHOT OF C-BREEZE CONVECTION NEXT TWO DAYS. NGM HAS COME AROUND TO BEING AS UNSTABLE AS ETA...AND THIS SEEMS REASONABLE. WILL KEEP POPS IN OVERNIGHT UP NORTH ...OTHERWISE WILL INTRODUCE SCATTERED/SLIGHT CHANCE EVENING POPS NEXT TWO DAYS AND NIGHTS. GUIDANCE TEMPS LOOK OK AND WILL USE AS MOST AREASJ LOOK TO GET AOA 90 NEXT 2 DAYS. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @3...BREVARD INDIAN RIVER ST LUCIE MARTIN MCO 071/093/072/091 602323 DAB 070/090/070/090 603323 MLB 072/092/073/092 602323 CRISTALDI
In the hours before
Special weather statement, May 10, 4:12 PM EDT, 3 hours 1 minute before
FLZ040-102215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 412 PM EDT WED MAY 10 1995 ...STRONG THUNDERSTORMS OVER EXTREME SOUTHERN MARION COUNTY... STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE INTERIOR OF THE FLORIDA PENINUSLA OVER THE EXTREME SOUTH PART OF MARION COUNTY ...JUST WEST OF SUMMERFIELD. THESE STORMS APPEAR TO BE EDGING SLOWLY NORTH TOWARD BELLVIEW. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WIN@DS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER OF THE ROADWAYS.
Special weather statement, May 10, 6:32 PM EDT, 41 minutes before
FLZ038-501-102335- SPECIAL WEATHER AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 632 PM EDT WED MAY 10 1995 ...STRONG THUNDERSTORMS IN FLAGLER COUNTY... STRONG THUNDERSTORMS HAVE DEVELOPED IN FLAGLER COUNTY JUST WEST OF BUNNELL. THESE STORMS WERE MOVING EAST ABOUT 15 MPH AND WILL BE MOVING OUT OVER THE COASTAL WATERS NEAR FLAGLER BEACH BY 700 PM. BOATERS SHOULD BE ALERT FOR STRONG WINDS AND ROUGH SEAS. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN.
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.